# SDR ZESA20090001

- Difficulty date: October 1, 2009
- Submitted: October 8, 2009
- Operation: Air carrier
- Aircraft: N70AE
- Make and model: Lear 45LEAR
- Aircraft serial: 45227
- Aircraft time: 2,131 hours, 2,137 cycles
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: 4532201000V12605
- Part serial: 079
- Condition: Discharged
- Location: Nlg
- Part time: 2,131 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

UPON CLIMB OUT, "NWS FAIL" CAS MESSAGE ILLUMINATED AND GEAR DID NOT RETRACT PROPERLY, GEAR DOORS DID NOT CLOSE.  CREW PUT GEAR HANDLED DOWN NOTING AN ABNORMAL NOISE FROM NOSE GEAR WELL.  EXTENSION COMPLETED NORMAL, CREW FLEW BY TOWER FOR CONFIRMATION THAT NOSE WHEEL WAS STRAIGHT AND FOLLOWED CHECKLIST FOR NWS FAIL MESSAGE.  MX INSPECTED AND FOUND THE STRUT WAS DEPRESSURIZED.  GEAR RETRACTION CAUSED DAMAGE TO THE FOLLOWING ITEMS:  NOSE GEAR DOOR, DOOR STRUT, LOWER LEG UP LOCK, SQUAT SWITCH ROD AND THE NOSE GEAR PISTON.  REPLACED THE DAMAGED COMPONENTS WITH NEW AND REBUILT STRUT USING NEW SEALS.  MONITORED STRUT FOR 24 HOURS, ACCOMPLISHED GEAR SWINGS AND HIGH SPEED TAXI AS WELL AS MX CHECK FLIGHT, ALL WITH NO FURTHER DEFECTS NOTED.  THE ONLY ANOMALY FOUND WAS A WEAR MARK IN THE LOWER PISTON.
